Alert archive / Guam / Beach Hazards Statements in 2022
Beach Hazards Statement 3, NWS Guam
NWS Guam issued this beach hazards statement at Oct 2, 2022, 7:18 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Oct 2, 2022, 7:18 AM CDT (12:18 UTC)
- Expired
- Oct 2, 2022, 11:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Guam
The text
As transmitted.
605 WHMY40 PGUM 021218 CFWGUM Coastal Hazard Message National Weather Service Tiyan GU 1018 PM ChST Sun Oct 2 2022 GUZ001-021600- /O.NEW.PGUM.BH.S.0003.221002T1218Z-221002T1600Z/ Guam- 1018 PM ChST Sun Oct 2 2022 ...HIGH LIGHTNING RISK THROUGH 2 AM MONDAY... * WHAT...Frequent lightning along beaches. * WHERE...Primarily over southern Guam beaches, but could spread northward. * WHEN...Until 2 AM Monday. * IMPACTS...Dangerous conditions for beachgoers and fisherman. * ADDITIONAL DETAILS...A strong thunderstorm producing frequent lightning is currently along the east coast of southern Guam. Lightning strikes can cause serious injuries with life-long health issues, and can be fatal. PRECAUTIONARY/PREPAREDNESS ACTIONS... If thunder is heard or lightning is seen, go indoors and stay there until thunderstorms have dissipated. When no indoors location can be accessed, get inside a vehicle and avoid touching any metal parts. Remain out of the water to avoid hazardous swimming conditions. Fisherman should seek shelter until the storms pass. && $$ Kleeschulte
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Guam wrote its last area forecast discussion before this beach hazards statement went out at Oct 2, 6:50 AM CDT, 28 minutes earlier.
Area forecast discussion, Oct 2, 6:50 AM CDT, 28 minutes before
Area Forecast Discussion National Weather Service Tiyan GU 950 PM ChST Sun Oct 2 2022 .Update... The trade-wind disturbance moved into the region a bit faster than expected, bringing increased showers and thunderstorms to the Marianas a couple of hours earlier than expected. && .Prev discussion... /issued 702 PM ChST Sun Oct 2 2022/ Marianas Synopsis... Mostly cloudy skies with isolated showers and gentle to moderate trade winds prevail across the Marianas this evening. Buoys and altimetry show seas between 3 and 5 feet. Discussion... A weak trade-wind disturbance moving through the region overnight will interact with divergence associated with an upper-level low to produce numerous showers and a few thunderstorms across the Marianas. As with the previous night, these showers and thunderstorms could produce gusty winds as they track quickly across the islands. By morning, showers will decrease a bit, though scattered/chance of showers look to continue through midweek as a series of weak trade- wind troughs traverse the region. By Wednesday, a somewhat drier pattern will move over the islands, resulting in isolated showers into the coming weekend. Marine... Combined seas of 3 to 5 feet are expected to continue for the next several days. This will be primarily an east swell, though the waters will see a small north swell, 2 to 3 feet, produced by distant TS Roke through the week. Gentle to moderate trade winds will become light to gentle Tuesday. The rip current risk will remain moderate for the next several days. Eastern Micronesia and Chuuk... The Inter-Tropical Convergence Zone stretches across the region with the focus of the shower activity around Pohnpei and Kosrae this evening. 00Z ASCAT showed gentle to moderate trades, with a swath of fresh southeast trade winds straddling the dateline SE of Majuro. Bouts of showers and the occasional thunderstorm are likely to continue for all three main islands the next several days as the ITCZ meanders between 4N and 9N. The slight surge in southeast trades upstream of Majuro should lead to a burst of convection near the atoll sometime tonight that spills into Monday morning. Showery weather is also on tap for the other three main islands (Chuuk, Pohnpei and Kosrae) with decent breaks in the shower pulses here and there. There is some evidence for some gusty showers for Chuuk tonight into Monday, and for Pohnpei to a lesser extent. Global models suggest between 4 and 6 inches by the end of the week for the main islands. The very "tradey" pattern is slated to ease a notch towards the middle of the month with variable winds trickling into Chuuk and a more gentle trade-wind regime for islands farther east. Combined seas of 4 to 6 feet should continue as a mix of trade swell sources blend with a small, long-period north swell. Southeast swell of around 4 feet builds for Kosrae next week (Oct 11 to mid month). Western Micronesia for Palau and Yap... Gentle trade winds are splayed out across far western Micronesia with some showers and thunderstorms seen on infrared satellite around Yap. Satellite also shows the leading edge of the ITCZ approaching eastern Yap State. Combined seas are 3 to 4 feet with weak north swell and background trade swell. The seasonal monsoon trough that should anchor the Philippine Sea this time of year is still on vacation. Trade winds have filled the void and are currently blowing across the entire region and all the way into the South China Sea. Yap and Palau will see bouts of showers through midweek as fragments of the ITCZ chug through and incite episodes of trade showers and the odd thunderstorm. The trade winds are slated to break down the second half of the week as a broad area of low pressure begins to assemble in the Philippine Sea. The light-wind regime late this week should keep showers on the isolated side with Palau seeing some hit or miss island-effect showers due to daytime heating. This broad area of low pressure expected to manifest north of 10N should eventually encourage west to southwest winds to start blowing at Palau and Yap towards the middle of the month. A rather uneventful marine scenario is on tap as bits of northerly swell merge with background trade swell to produce seas around 3 feet. && .GUM WATCHES/WARNINGS/ADVISORIES... GU...None. MP...None. Marianas Waters...None. && Update: Kleeschulte Marianas: Kleeschulte Micronesia: Bukunt
Nearby
Beach Hazards Statements in Guam, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.